Nevada, 2008Heavy Snow and Damaging Wind in Nevada, February 3, 2008
February 3, 2008 · NWS VEF · 3 events in 3 counties and zones
A series of Pacific storms brought high winds and heavy snow to portions of southeast California and southern Nevada.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of Pacific storms brought high winds and heavy snow to portions of southeast California and southern Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 3, 3:00 AM PST, 0 minutes earlier.
Area forecast discussion, Feb 3, 3:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PST SUN FEB 3 2008
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT TODAY THROUGH EARLY MONDAY BEFORE
SHIFTING TO THE EAST. THIS WILL RESULT IN FAIRLY WIDESPREAD RAIN AND
SNOW ACROSS THE AREA WITH HEAVY SNOW LIKELY IN THE SIERRA AND
MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS ARE
ALSO EXPECTED TODAY...ESPECIALLY OVER THE HIGHER ELEVATIONS AND
ACROSS THE MOJAVE DESERT OF SAN BERNARDINO COUNTY. COOL AND DRIER
NORTHWEST FLOW WILL DEVELOP MONDAY THROUGH WEDNESDAY.
&&
.SHORT TERM...PACIFIC STORM ON TRACK WITH SYSTEM PUSHING INTO
CENTRAL NEVADA THIS MORNING AND THEN SOUTH ACROSS THE CWA DURING THE
DAY AND TONIGHT BEFORE SHIFTING EAST BY EARLY MONDAY. MAIN CONCERN
WITH THIS SYSTEM WILL CONTINUE TO BE LOCALLY HEAVY SNOW OVER THE
HIGHER TERRAIN AND WINDS. CURRENT WINTER STORM WARNINGS WILL REMAIN
IN PLACE ACROSS THE SOUTHERN SIERRA AND THE MOUNTAINS OF EASTERN/
SOUTHERN NEVADA AS WELL AS NORTHWEST ARIZONA THROUGH THE DAY AS THE
STORM CROSSES THE AREA. STRONGEST WINDS WILL BE ACROSS THE MOJAVE
DESERT OF SAN BERNARDINO COUNTY WITH REMOTE SENSORS BEGINNING TO
SHOW WIND GUSTS TO OVER 40 MPH AS OF 2 AM PST. 00Z NAM HOWEVER
INDICATING STEADY WINDS TO 46 MPH AT KDAG AT 21Z THIS AFTERNOON. GFS
MUCH LOWER BUT OVERALL...STRONG 700MB FLOW...50-70KTS WITH 45-50KTS
AT 850MB POINTS TO A VERY WINDY PERIOD THIS AFTERNOON ACROSS THE
SOUTHEAST CA DESERT. AT THE SAME TIME...POSSIBLE DOWNSLOPE WINDS
STILL LOOKED FOR OVER THE SOUTHERN SLOPES OF THE EASTERN SIERRA AND
INTO THE OWENS VALLEY THROUGH EARLY AFTERNOON...THUS HIGH WIND
WARNINGS ALSO REMAIN IN EFFECT. CONCERN IS THAT GUSTY WINDS MAY
DEVELOP EARLY AFTERNOON ACROSS THE LOWER ELEVATIONS OF SOUTHERN
NEVADA/NORTHWEST ARIZONA. WILL NEED TO MONITOR CLOSELY DURING THE
DAY...AS WIND ADVISORIES MAY BE NEEDED LATER. WINDS TO DECREASE WITH
FRONTAL PASSAGE WHICH LOOKS TO BE BETWEEN 03-06Z MONDAY ACROSS THE
LAS VEGAS VALLEY. AS SYSTEM TRACKS EAST ON MONDAY...DRY NORTHERLY
FLOW TO DEVELOP OVER THE CWA WHICH CONTINUES INTO TUESDAY. WEAK
STORM THEN PUSHES INTO THE PACNW LATE TUESDAY WHICH MOVES INTO THE
NORTHERN ROCKIES TUESDAY NIGHT AND TURNS FLOW ALOFT MORE NORTHWEST
OVER THE AREA. OVERALL THOUGH DRY ACROSS THE CWA BEYOND TODAY DURING
THE REMAINDER OF THE SHORT TERM. NORTHERLY FLOW AND SURFACE
GRADIENTS ON MONDAY HOWEVER MAY CAUSE THE NEED FOR WIND AND/OR LAKE
WIND ADVISORY IN LATER FORECAST PACKAGES. COMBINATION OF CLOUDS/
SHOWERS TODAY AND THEN NORTHERLY FLOW WILL CONTINUE TO KEEP DAYTIME
TEMPERATURES BELOW NORMAL THROUGH THE SHORT TERM.
.LONG TERM...THE LAST IN WHAT HAS SEEMED LIKE AN ENDLESS PROCESSION
OF STORMS IS FORECAST TO MOVE EAST OF THE AREA WEDNESDAY LEAVING A
DRY...NORTHWEST FLOW IN PLACE OVER THE SOUTHWEST THROUGH THURSDAY.
FRIDAY...SATURDAY AND POSSIBLY SUNDAY FEATURES HIGH PRESSURE OVER
THE SOUTHWEST AND WARMER CONDITIONS. MODELS HINT AT ANOTHER STORM
SYSTEM LATE IN THE WEEKEND OR EARLY NEXT WEEK BUT CONFIDENCE IS VERY
LOW AT THIS TIME. COOL CONDITIONS EXPECTED WEDNESDAY BUT A SLOW
WARMING TREND SHOULD BRING TEMPERATURES BACK TO NEAR OR SLIGHTLY
ABOVE NORMAL BY FRIDAY.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL INCREASE ACROSS THE AREA TODAY
BECOMING PREVAILING AROUND 20 KTS WITH GUSTS 30-35KTS. CURRENT BKN
CLOUD CIGS AROUND 6KFT WILL LOWER AFTER 14Z TO AOB 5KFT AGL.
POSSIBLE MVFR CONDITIONS BY MID MORNING FOR CIGS NEAR 3KFT AS
SCATTERED SHOWERS DEVELOP AND CONTINUE INTERMITTENTLY THROUGH MUCH
OF THE DAY. AS THE SYSTEM PASSES TO THE EAST LATE TONIGHT INTO
EARLY MONDAY...WINDS WILL BECOME NORTH GUSTING TO AROUND 25 KTS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM SYSTEM IS APPROACHING THE AREA AND WILL
BRING VALLEY RAIN AND MOUNTAIN SNOW TO MUCH OF THE AREA TODAY.
FAIRLY WIDESPREAD CIGS AOB 5K FEET EXPECTED OBSCURING AREA MTNS.
SOME AREAS WILL EXPERIENCE CIGS LESS THEN 2KFT IN SHOWER ACTIVITY.
GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED TO DEVELOP WITH THE
STRONGEST WINDS ACROSS SAN BERNARDINO AND MOHAVE COUNTIES. WINDY
CONDITIONS WILL EXTEND ACROSS PORTIONS OF INYO...NYE... AND CLARK
COUNTIES AS WELL.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 PM PST TODAY FOR NVZ015-018-019.
AZ...WINTER STORM WARNING UNTIL 11 PM MST TONIGHT FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 4 PM PST TODAY FOR CAZ519.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ520.
HIGH WIND WARNING UNTIL 8 PM THIS EVENING FOR CAZ523>526.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 2, 5:06 PM PST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 PM PST SAT FEB 2 2008
CAZ519-520-030800-
EASTERN SIERRA SLOPES-OWENS VALLEY-
506 PM PST SAT FEB 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TONIGHT
LOCALLY HEAVY SNOW AND STRONG WINDS ARE EXPECTED OVERNIGHT IN THE
SIERRA...AND A WINTER STORM WARNING IS IN EFFECT. ALSO...LOCALLY
STRONG DOWNSLOPE WINDS ARE POSSIBLE IN THE OWENS VALLEY...WHERE A
HIGH WIND WARNING IS IN EFFECT. PLEASE SEE PRODUCTS RNOWSWVEF AND
RNONPWVEF FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES IS IN EFFECT
UNTIL 4 PM SUNDAY...AND THE HIGH WIND WARNING FOR THE OWENS VALLEY
IS IN EFFECT UNTIL 7 PM SUNDAY. PLEASE SEE PRODUCTS RNOWSWVEF AND
RNONPWVEF FOR DETAILS. A DRYING TREND WILL BEGIN MONDAY AS THE
STORM SYSTEM MOVES AWAY TO THE EAST...AND QUIETER WEATHER IS
EXPECTED FOR MUCH OF THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD PROCEDURES.
CAZ523>526-030800-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
506 PM PST SAT FEB 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG PACIFIC STORM MOVING ACROSS THE AREA ON SUNDAY WILL BRING
STRONG WEST WINDS...WITH GUSTS UP TO 60 MPH POSSIBLE. A HIGH WIND
WATCH IS IN EFFECT. PLEASE SEE PRODUCT RNONPWVEF FOR DETAILS. THE
STORM WILL MOVE EAST SUNDAY NIGHT WITH DECREASING WINDS OVERNIGHT.
NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD PROCEDURES.
AZZ001-003-NVZ015-018-019-030800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
506 PM PST SAT FEB 2 2008 /606 PM MST SAT FEB 2 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA SUNDAY AND SUNDAY
NIGHT...BRINGING STRONG GUSTY WINDS AND SIGNIFICANT SNOW
ACCUMULATIONS ABOVE 5000 FEET. A WINTER STORM WATCH IS IN EFFECT.
PLEASE SEE PRODUCT RNOWSWVEF FOR DETAILS. AFTER THE STORM MOVES
AWAY TO THE EAST...NO SIGNIFICANT WEATHER IS EXPECTED MONDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD PROCEDURES.
AZZ002-036-CAZ521-522-527-NVZ014-016-017-020>022-030800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
506 PM PST SAT FEB 2 2008 /606 PM MST SAT FEB 2 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG PACIFIC STORM WILL CROSS OVER THE AREA TONIGHT AND INTO
SUNDAY BEFORE MOVING TO THE EAST SUNDAY NIGHT. MOUNTAIN SNOW AND
VALLEY RAIN ARE EXPECTED SUNDAY ALONG WITH LOCALLY GUSTY WINDS.
AFTER THE STORM MOVES AWAY TO THE EAST...NO SIGNIFICANT WEATHER
IS EXPECTED MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD PROCEDURES.
MORGAN
Heavy Snow, Spring Mountains
- When
- February 3, 3:00 AM PST to 5:00 PM PST
- Where
- Spring Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
An observer recorded 11 inches of snow at the town of Mount Charleston (7600').
Heavy Snow, Lincoln County Except the Sheep Range
- When
- February 3, 8:00 AM PST to 3:30 PM PST
- Where
- Lincoln County Except the Sheep Range forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
The sheriff's office recorded 12 inches of snow in Pioche.
Thunderstorm Wind, Clark
- When
- February 3, 4:09 PM PST to 4:45 PM PST
- Where
- Clark County, Mesquite
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -114.080
A spotter in Mesquite recorded a peak wind of 75 mph during a thunderstorm.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Iowa, February 3, 20082 deaths · 4 injured · 18 events
- Winter Storm and Heavy Rain in Arizona, February 3 to 4, 20081 death · 1 injured · 8 events
- Flash Flood and High Wind in California, February 3, 2008$965,000 · 83 kt wind · 7 events
- Heavy Snow and High Wind in Arizona, February 3 to 4, 20083 injured · 52 kt wind · 17 events
- Heavy Snow and High Wind in New Mexico, February 3 to 5, 2008$20,000 · 62 kt wind · 6 events
- Winter Storm and Heavy Snow in Colorado, February 3 to 5, 200820 events
- Winter Storm in Colorado, February 3 to 5, 200814 events
- Winter Storm and Winter Weather in Illinois, February 3, 200813 events
- Heavy Snow in Idaho, February 3 to 4, 20089 events
- Heavy Snow in Iowa, February 3, 20088 events
- Winter Storm and Heavy Snow in Utah, February 3 to 4, 20087 events
- Hail in Illinois, February 3, 20081 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77059, 77057, 77058.